Oral melanosis after tyrosine kinase inhibition with Imatinib for chronic myelogenous leukemia: report of a case and review of the literature

Dermatol Online J. 2011 May 15;17(5):4.

Abstract

Dermatologic manifestations from therapy with imatinib are well known and frequently include hypopigmentation, and less commonly, hyperpigmentation. There have been few reports of oral hyperpigmentation. We present a case of palatal melanosis related to imatinib therapy for chronic myelogenous leukemia. This case is reported to add to the sparse literature concerning mucosal reactions related to this medication.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Adult
  • Antineoplastic Agents / adverse effects*
  • Antineoplastic Agents / therapeutic use
  • Benzamides
  • Female
  • Humans
  • Imatinib Mesylate
  • Leukemia, Myelogenous, Chronic, BCR-ABL Positive / complications
  • Leukemia, Myelogenous, Chronic, BCR-ABL Positive / drug therapy*
  • Melanins / analysis
  • Melanosis / chemically induced*
  • Melanosis / pathology
  • Mouth Diseases / chemically induced*
  • Mouth Diseases / pathology
  • Palate, Hard / pathology*
  • Piperazines / adverse effects*
  • Piperazines / therapeutic use
  • Protein Kinase Inhibitors / adverse effects*
  • Protein Kinase Inhibitors / therapeutic use
  • Pyrimidines / adverse effects*
  • Pyrimidines / therapeutic use

Substances

  • Antineoplastic Agents
  • Benzamides
  • Melanins
  • Piperazines
  • Protein Kinase Inhibitors
  • Pyrimidines
  • Imatinib Mesylate